Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can anti-biotic drugs complicate/interfere with HIV medication?
Nov 29, 2009

Dear Dr,

I have been on HIV medication (Sustiva/Kivexa) for three years with success. I am generally fit and healthy although recently experienced tenderness and swelling in one testicle. After getting this checked out, my doctor prescribed Doxycycline antibiotics followed by a penecillin injection as a precaution. Please can you tell me if antibiotics (such as Doxycycline) can interfere/cause complications with my daily HIV meds? I ask because I am experiencing slight bloatedness and slight tenderness in the lower abdomen area since taking the antibiotics combined with my HIV meds. Thank you for being a wonderful resource!

A in London

Response from Dr. McGowan

Hello A in London Thank you for your question and your kind words about the website. There are no drug-drug interactions between doxycycline or penicillin and the HIV medications you are taking. The side effects you may be experiencing may be from the doxycycline which can occur regardless of the anti HIV medications you are taking. Doxycycline can sometimes cause nausea, heartburn, indigestion and loss of appetite. If your symptoms become severe (persistent nausea, persistent diarrhea or vomiting) you should speak with your doctor. But be rest assured your HIV medications are not being effected by the antibiotics your are taking or vice versa. Thanks Joe



Previous
Colon polyps
Next
peripheral neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement